Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns, we would urge you to consult your GP.

Mirena coil- early side effects and possible pregnancy

(6 Posts)
Kirst92 Mon 07-Oct-13 21:42:36

I had to use emergency contraception a few weeks ago and took 2 tests 2 weeks apart to make sure I wasn't pregnant. I really want children but made a mistake and now is a very bad time to have a baby.

I suffer with heavy periods and had the mirena coil fitted while I wasn't on my period a week ago. Since then my lower abdomen has hurt when urinating and although it doesn't smell I have experienced light brown discharge since the fitting.

I was in agony for 6hrs after and they struggled to fit it due to my womb being very tight. I was due my period from the day I had it fitted to now and I still haven't had it. Is it delayed due to the mirena? It's making me feel sick and sometimes feel like I can feel it inside of me.

Has anybody else experienced these symptoms? My GP is good but I don't want to look silly going in so soon after fitting

Hardhaton Tue 08-Oct-13 10:21:59

i've got this coil it will take a long long time to settle nearly 6 months.
I bleed from 2 days in and it didn't stop until 4 months later and I haven't had a period since. others I know complained about the pain and never bleed again. if you are uncomfortable then go back and make sure its in the right place.
xx

VeeAndTea Tue 08-Oct-13 10:25:34

I was the same as hardhat. If you have never had a natural delivery then your cervix will be very small anyway, the insertion was agony and I was in pain for almost 2 weeks after and once the bleeding/spotting died down (almost 6m) I haven't had a proper period since. They should have discussed this with you beforehand. the mirena is a hormonal coil, so it reduces your periods and many dont have one at all.

Kirst92 Tue 08-Oct-13 12:41:14

Thanks for the reassurance. I too am in agony in several episodes during the day. My lower back hurts too so have decided not to make it worse at work by lifting heavy stuff.

My doctor has given me some antibiotics, taken a urine sample and is sending me for a scan to make sure it is still in place. He disagrees with me having a mirena at 21, especially with me being such a small build and not having children. However I was advised this by my gynaecologist to reduce my heavy periods. I didn't think it would instantly stop my periods

See if I can be patient enough to see it settle and hopefully will get my results for scan/tests soon so I don't worry. Heard so many bad stories and even news about people suing Bayer the makers due to understated symptoms etc.

VeeVandTeaDrinkYourBlood Tue 08-Oct-13 12:51:02

I have to say that once it settled in, I wouldn't be without mine. It's ace. But do keep an eye on it and if you have worries contact your gp.

Hardhaton Tue 08-Oct-13 13:20:15

It will settle down, u just have to stick with it for a while. I hated mine for months then suddenly it was all fine.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now